1. Health

Is Cozaar making me bruise more easily?

By

Updated January 15, 2006

Question: Is Cozaar making me bruise more easily?
"Since being on Cozaar for almost 3 years, I bruise at the slightest touch. Most of the bruising is in my lower extremities and does not completely go away but leaves light brownish blotches. My menstrual blood is also very very thin. Is this from the Cozaar? Is there any danger and/or remedy."
Answer: The first bit of advice I will give you is to consult your doctor. If you have been on this medication for three years, you should be having regular follow-ups and this question should be on the top of your list.

Cozaar(losartan) is an antihypertensive medication, used for treating high blood pressure. It acts by blocking the vasocontricting effects of angiotensin II protein (this keeps the blood moving along in the circulatory system with less resistance, letting the heart work (pump) with less stress. Among the side effects/adverse reactions listed, bleeding is not one of them.

Excessive bruising can be caused by many conditions or medications (blood thinners for example). You need to discuss this with your doctor, who can order the appropriate tests and treatment.

Finally, do not stop or reduce the medication you are taking for your blood pressure on your own - your doctor prescribed it and you need to take it as ordered. High blood pressure is a silent disease with few symptoms, but with huge consequences. Many people do not know they have high blood pressure until they have a heart attack or stroke.

  1. About.com
  2. Health
  3. Senior Health
  4. Diseases and Conditions
  5. Medications
  6. Cause of Bruising

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.